MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. CLARIFLEX; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. CLARIFLEX; INTRAOCULAR LENS
Model Number CLRFLXC
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section e1 - telephone number: (b)(6).Section h3: the intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain the missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) implanted in (b)(6) 2009 was explanted on (b)(6) 2024.During testing, the lens exhibited cloudiness, which eventually extended to the center of the optical section.The patient has diabetes mellitus, and has not undergone vitrectomy or yttrium aluminum garnet (yag) laser treatment.Account indicated that despite being a silicone lens, the iol showed symptoms similar to glistening.Therefore, the iol was explanted.No other medical intervention was required.No patient injury was reported.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes section d9 - date returned to manufacturer: november 15, 2024 section h3 - device evaluated by manufacturer? yes device evaluation: the lens was inspected under magnification.Half a lens and a detached haptic were received.The half of the lens was coated in what appeared to be viscoelastic residue.The lens was cleaned and presented with cosmetic scratches and dark spots on the optic body.The dark spots appeared similar to spots that may have occurred from yttrium aluminum garnet (yag) treatment.The haptic and lens around the haptic was damaged as well.A photograph provided by the customer was evaluated.The photograph showed a pseudophakic eye implanted with a lens claimed to be a clariflex silicon 3 piece lens, model clrflxc.A lack of means transparency was observed, and the exact location of the cloudiness was unable to be determined; it may be potentially located in the lens posterior surface.Additionally, an opacification of the anterior capsule and capsulorhexis remnants was observed.Due to the location of the reported and observed cloudiness, it is possible to have an impact in the patient visual function (i.E.Decreased acuity and blurry vision) in the event the lens remains implanted.The actual clinical impact and the incident root cause could not be determined from a photograph assessment.The complaint issue "inclusions" was identified during product and photograph evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction identified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
CLARIFLEX
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20501162
Report Number3012236936-2024-000279
Device Sequence Number7471994
Product Code HQL
UDI-Device Identifier05050474501553
UDI-Public(01)05050474501553
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCLRFLXC
Device Catalogue NumberCLRFLXC200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer03/12/2025
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown